Alert archive / Alabama / Small Craft Advisories in 2008

Small Craft Advisory 38, NWS Mobile, AL

September 1, 2008

NWS Mobile, AL issued this small craft advisory at Sep 1, 2008, 9:49 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2008, 9:49 PM CDT (02:49 UTC)
Expired
Sep 2, 2008, 3:23 PM CDT
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS74 KMOB 020249
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
949 PM CDT MON SEP 1 2008

...SMALL CRAFT ADVISORY IN EFFECT...

.IN THE WAKE OF GUSTAV...STRONG SOUTHEAST WINDS OF 20 TO 30 KNOTS WITH
OCCASIONAL HIGHER GUSTS WILL CONTINUE OVER THE GULF COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA THROUGH TUESDAY. THE STRONG WINDS
WILL GENERATE ROUGH CONDITIONS IN THE NEAR SHORE WATERS...AND SEAS OF
8 TO 12 FEET.

GMZ650-655-670-675-021100-
/O.NEW.KMOB.SC.Y.0038.080902T0249Z-080903T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
949 PM CDT MON SEP 1 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY...

IN THE WAKE OF GUSTAV...STRONG SOUTHEAST WINDS OF 20 TO 30 KNOTS WITH
OCCASIONAL HIGHER GUSTS WILL CONTINUE OVER THE GULF COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA THROUGH TUESDAY. THE STRONG WINDS
WILL GENERATE ROUGH CONDITIONS IN THE NEAR SHORE WATERS...AND SEAS OF
8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-021100-
/O.NEW.KMOB.SC.Y.0038.080902T0249Z-080902T1200Z/
MOBILE BAY-
949 PM CDT MON SEP 1 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY...

IN THE WAKE OF GUSTAV...STRONG SOUTHEAST WINDS OF 20 TO 30 KNOTS WITH
OCCASIONAL HIGHER GUSTS WILL CONTINUE OVER MOBILE BAY THROUGH TONIGHT.
THE STRONG WINDS WILL GENERATE ROUGH CONDITIONS IN THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
000
WHUS74 KMOB 021509
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1009 AM CDT TUE SEP 2 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WATERS WEST OF
PENSACOLA FLORIDA...

.WINDS IN THE WAKE OF GUSTAV HAVE DECREASED...BUT SEAS WILL BE SLOW
TO SUBSIDE. SEAS OF 5 TO 7 FEET WILL CONTINUE AT TIMES OVER THE
WATERS WEST OF PENSACOLA TODAY BEFORE DECREASING THIS EVENING. TIDES
WILL ALSO CONTINUE TO RUN AROUND 1 TO 2 FEET ABOVE NORMAL THROUGH
THIS AFTERNOON AROUND AND INSIDE MOBILE BAY. 

GMZ655-675-021615-
/O.CAN.KMOB.SC.Y.0038.000000T0000Z-080903T0000Z/
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1009 AM CDT TUE SEP 2 2008

...SMALL CRAFT ADVISORY IS CANCELLED...
...SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. HOWEVER...SMALL CRAFT OPERATORS IN THE FLORIDA
PANHANDLE WATERS SHOULD CONTINUE TO EXERCISE CAUTION AS SEAS REMAIN
IN THE 4 TO 6 FOOT RANGE. 

$$

GMZ650-670-022100-
/O.EXT.KMOB.SC.Y.0038.000000T0000Z-080902T2100Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
1009 AM CDT TUE SEP 2 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

WINDS OVER THE WATERS WILL CONTINUE TO DECREASE...BUT SEAS WILL
REMAIN ELEVATED THROUGH THIS AFTERNOON BETWEEN 5 AND 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GODSEY
000
WHUS74 KMOB 022023
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM CDT TUE SEP 2 2008

...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF ALABAMA IS
CANCELLED...

GMZ650-670-022130-
/O.CAN.KMOB.SC.Y.0038.000000T0000Z-080902T2100Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
323 PM CDT TUE SEP 2 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA OVER
THE WATERS. HOWEVER...MARINERS SHOULD CONTINUE TO EXERCISE CAUTION
OVER THE WATERS THROUGH THIS EVENING UNTIL WINDS AND SEAS FURTHER
SUBSIDE. 

$$

GODSEY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 1, 6:15 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Sep 1, 6:15 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT MON SEP 1 2008

.AVIATION UPDATE FOR 02/00Z...MVFR CONDITIONS WITH OCCASIONAL IFR IN
BANDS OF HEAVY RAIN THIS EVENING OVER SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA. TO THE WEST...MOSTLY MID AND HIGH CLOUDINESS TO
THE EAST WITH BRIEF MVFR CONDITIONS DUE TO ISOLATED SHOWERS MOVING
RAPIDLY TO THE NORTHWEST. /11

******************************PREVIOUS***************************

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...GUSTAV MADE LANDFALL
EARLIER TODAY OVER THE SOUTHEAST LOUISIANA COAST AND NOW MOVING
THROUGH SOUTHERN LOUISIANA LATE THIS AFTERNOON AND EVENING. THE
THREAT OF TORNADOES CONTINUES THROUGH THE EVENING AS SPIRAL BANDS
CONTINUE TO WHIP ACROSS THE WESTERN THREE FOURTHS OF THE FORECAST
AREA. WILL BE SOME AREAS THAT WILL LIKELY MEASURE 3 TO 6 INCHES OF
RAIN IF THEY MANAGE TO STAY UNDER THE NORTH NORTHWEST MOVING BANDS
OF HEAVY RAIN...HENCE A FLASH FLOOD WATCH IS IN EFFECT FOR A LARGE
PART OF THE AREA TONIGHT. RAIN AND WIND DIMINISHING THROUGH TONIGHT.
WINDS WILL GRADUALLY DIMINISH BUT WILL BE STRONG AND GUSTY IN THE
BANDS AND OF COURSE WITH ANY TORNADOES. HIGHEST PRECIPITATION
CHANCES OVER THE WEST PART OF THE REGION TONIGHT. TIDAL FLOODING
WILL DIMINISH BUT DANGEROUS RIP CURRENTS AND BEACH EROSION WILL ALSO
PRESENT HAZARDS THROUGH AT LEAST TUESDAY AND POSSIBLY WEDNESDAY.
GUSTAV WILL BE WEAKENING OVER THE TOLEDO BEND AREA OF EAST TEXAS
TUESDAY. GFS INDICATES THIS COULD LEAVE A DETACHED QUASI-STATIONARY
RAINBAND OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA WHICH
WOULD MAKE EXCESSIVE RAINFALL LIKELY. SEE BHMHLSMOB FOR MORE
SPECIFIC INFORMATION.

11/77

.LONG TERM THURSDAY THROUGH SUNDAY...NO CHANGES TO FORECAST.
BUILDING MID LEVEL RIDGE OVER MID ATLANTIC WITH HANNA NEAR THE
BAHAMAS...FAVOR A WESTWARD EXPANSION OF INCREASED SUBSIDENCE OVER
THE SOUTHEAST AND A NET DECREASE IN POP BY THURSDAY. BY FRIDAY...
LEFTOVER MOISTURE FROM GUSTAV WOULD BE ADVECTED EASTWARD WITH
REBOUNDING POPS FRIDAY AND SATURDAY. ANTICIPATE NO PROBLEMS WITH
HANNA. NEITHER IS THERE REASON TO DEVIATE FROM THE EXTENDED
TEMPERATURE FORECAST WHICH ARE NOT FAR FROM SEASONAL NORMALS.

/77

&&

.SHORT TERM...(TODAY AND TONIGHT)GUSTAV

.MARINE...TROPICAL STORM FORCE WINDS...ESPECIALLY IN SQUALLS WILL
CONTINUE THIS EVENING. WAVE HEIGHTS WILL GRADUALLY SUBSIDE AS GUSTAV
PULLS AWAY AND THE WINDS SUBSIDE. MAY NEED A SMALL CRAFT ADVISORY
WHEN THE TROPICAL STORM WARNINGS ARE DISCONTINUED LATER. A RIDGE
WILL BUILD IN FROM THE NORTHEAST BY MID WEEK AND CONDITIONS RETURN
TO MORE TYPICAL LATE SUMMER FOR A WHILE.

/11

&&

.AVIATION...TROPICAL STORM CONDITIONS WILL BE HAZARDOUS TO MANY
AVIATION INTERESTS IN THE WESTERN PORTIONS. ELSEWHERE MVFR WILL
PREVAIL OCCASIONALLY IFR OR LIFR IN SQUALLS WITH STRONG GUSTY WINDS.

/77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  83  75  87 /  90  90  50  40
PENSACOLA   75  85  74  86 /  70  80  40  30
DESTIN      76  86  76  88 /  60  60  30  20
EVERGREEN   72  85  70  88 /  50  70  40  30
WAYNESBORO  73  84  71  87 /  90  90  60  40
CAMDEN      72  86  70  89 /  50  70  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER
     MOBILE...AND WASHINGTON.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

     TROPICAL STORM WIND WARNING UNTIL 1 AM TUESDAY FOR THE
FOLLOWING      ZONES: AND WASHINGTON.

FL...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     TROPICAL STORM WIND WARNING UNTIL 1 AM TUESDAY FOR THE
FOLLOWING      ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&

In the hours before

Local storm report, Sep 1, 3:50 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TORNADO          PENSACOLA NAVAL BASE    30.36N 87.27W
09/01/2008                   ESCAMBIA           FL   EMERGENCY MNGR

            ANOTHER TORNADO REPORTED AT THE PENSACOLA NAVAL AIR
            STATION.

&&

CACERES

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:18 PM CDTRiver Flood WarningMOBBaldwin14 hr
Sep 1, 9:03 PM CDTFlash Flood WarningMOBChoctaw, Mobile, Washington3 hr
Sep 2, 7:00 AM CDTTornado WarningMOBBaldwin45 min
Sep 2, 7:56 AM CDTSpecial Marine WarningMOB34 min
Sep 2, 8:12 AM CDTTornado WarningMOBBaldwin63 min
Sep 2, 8:53 AM CDTSpecial Marine WarningMOB97 min
Sep 2, 9:00 AM CDTSpecial Marine WarningMOB90 min
Sep 2, 9:20 AM CDTTornado WarningMOBBaldwin40 min
Sep 2, 10:11 AM CDTTornado WarningMOBBaldwin49 min
Sep 2, 10:38 AM CDTSpecial Marine WarningMOB82 min
Sep 2, 11:07 AM CDTTornado WarningMOBBaldwin38 min
Sep 2, 12:02 AM CDTTornado WarningMOBGeorge, Greene, Perry, Stone43 min
Sep 2, 12:21 AM CDTTornado WarningMOBGeorge, Greene, Perry, Stone, Wayne39 min
Sep 2, 12:59 AM CDTTornado WarningMOBPerry21 min
Sep 2, 1:46 AM CDTTornado WarningMOBPerry23 min
Sep 2, 7:15 AM CDTTornado WarningMOBStone45 min
Sep 2, 8:27 AM CDTTornado WarningMOBPerry18 min
Sep 2, 10:30 AM CDTTornado WarningMOBGreene30 min

Nearby

Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.